These Medicines May Cause Bone Loss

Yahoo Health—October 16, 2015

Yahoo Health reports that some medications can lead to bone loss, also known as osteoporosis, or weakening if they're used in high doses over a long period of time. Osteoporosis increases risk for fractures, which can be painful and limit mobility.

Dr. Joseph Lane, orthopedic surgeon at Hospital for Special Surgery notes that drugs used to treat thyroid disorders should be carefully monitored since people on higher doses, for instance for thyroid cancer, may have an increased risk for bone loss.

To read the full article and to learn about other medications that potentially lead to bone loss, visit news.yahoo.com.

 

Find a Physician

Conditions & Treatments

graphic: adult outline graphic: child outline
Select A Body Part
Conditions: Adult head Conditions: Adult spine Conditions: Adult shoulder Conditions: Adult elbow Conditions: Adult hand Conditions: Adult hip Conditions: Adult knee Conditions: Adult ankle Conditions: Adult head Conditions: Adult full body Conditions: Child spine Conditions: Child elbow Conditions: Child hip Conditions: Child hand Conditions: Child knee Conditions: Child ankle Conditions: Child full body

Complete Listing »

Media Contacts

Tracy Hickenbottom
Monique Irons
Sherry Randolph

212.606.1197
mediarelations@hss.edu

Social Media Contacts

Andrew Worob
Otis Gamboa
socialmediacontact@hss.edu